Alert archive / Tennessee / Wind Advisories in 2006

Wind Advisory 2, NWS Morristown, TN

January 16, 200633 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Jan 16, 2006, 3:56 PM EST for 33 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Jan 17, 2006, 6:00 AM EST. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2006, 3:56 PM EST (20:56 UTC)
In effect from
Jan 17, 2006, 6:00 AM EST
Expired
Jan 18, 2006, 4:00 PM EST
In force
34 hr
Issued by
NWS Morristown, TN
All 42 counties

Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 162056
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
356 PM EST MON JAN 16 2006

...WINDY CONDITIONS EXPECTED ON TUESDAY ACROSS THE HIGHER TERRAIN
OF EAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH
CAROLINA...

.A STRONG STORM SYSTEM WILL CONTINUE TO MOVE EAST ACROSS THE
MISSISSIPPI VALLEY TONIGHT AND BUILD INTO THE TENNESSEE VALLEY ON
TUESDAY. AS LOW PRESSURE ASSOCIATED WITH THE SYSTEM STRENGTHENS
LATE TONIGHT INTO TUESDAY...THE PRESSURE GRADIENT WILL INCREASE
ACROSS THE REGION. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO
BETWEEN 20 AND 35 MPH WITH GUSTS TO 45 MPH ACROSS THE HIGHER
TERRAIN OF THE CUMBERLAND PLATEAU AND MOUNTAINS BORDERING NORTH 
CAROLINA.

NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-081-082-087-
098-102-VAZ001-002-170500-
/O.NEW.KMRX.WI.Y.0002.060117T1100Z-060117T2300Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-
SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY...
CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...
DUNLAP...PIKEVILLE...COKER CREEK...JASPER...DUCKTOWN...
JONESVILLE...WISE
256 PM CST MON JAN 16 2006 /356 PM EST MON JAN 16 2006/

...WIND ADVISORY IN EFFECT FROM 6 AM EST /5 AM CST/ TO 6 PM EST
/5 PM CST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM EST /5 AM CST/ TO 6 PM
EST /5 PM CST/ TUESDAY. 

WINDS WILL INCREASE TO BETWEEN 20 AND 35 MPH WITH GUSTS AS HIGH AS
45 MPH ACROSS THE HIGHER TERRAIN OF THE CUMBERLAND PLATEAU REGION
OF TENNESSEE EXTENDING NORTHEAST INTO LEE AND WISE COUNTIES OF
VIRGINIA. THE ADVISORY ALSO INCLUDES THE FAR EAST TENNESSEE
MOUNTAINS BORDERING NORTH CAROLINA AS WELL AS THE HIGHER TERRAIN IN
CHEROKEE AND CLAY COUNTIES IN SOUTHWEST NORTH CAROLINA. PERSONS
PLANNING ON TRAVELING ON TUESDAY NEED TO BE ALERT TO THE
POSSIBILITY OF SUDDEN STRONG GUSTS.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$
8 follow-up statements
000 
WWUS74 KMRX 170330
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1030 PM EST MON JAN 16 2006

...WINDY CONDITIONS EXPECTED TUESDAY ACROSS THE HIGHER TERRAIN OF
EAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH
CAROLINA...

.A STRONG STORM SYSTEM WILL CONTINUE TO MOVE EAST ACROSS THE
MISSISSIPPI VALLEY TONIGHT AND BUILD INTO THE TENNESSEE VALLEY 
TUESDAY. AS LOW PRESSURE ASSOCIATED WITH THE SYSTEM DEEPENS
LATE TONIGHT AND TUESDAY...THE PRESSURE GRADIENT WILL INCREASE
ACROSS THE REGION. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO
BETWEEN 20 AND 35 MPH WITH GUSTS TO 45 MPH ACROSS THE HIGHER
TERRAIN OF THE CUMBERLAND PLATEAU...THE EAST TENNESSEE MOUNTAINS
BORDERING NORTH CAROLINA AND SOUTHWEST NORTH CAROLINA.

NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-081-082-087-
098-102-VAZ001-002-171130-
/O.CON.KMRX.WI.Y.0002.060117T1100Z-060117T2300Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-
SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY...
CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...
DUNLAP...PIKEVILLE...COKER CREEK...JASPER...DUCKTOWN...
JONESVILLE...WISE
930 PM CST MON JAN 16 2006 /1030 PM EST MON JAN 16 2006/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM EST /5 AM CST/ TO
6 PM EST /5 PM CST/ TUESDAY...

A WIND ADVISORY IS IN EFFECT FROM 6 AM EST /5 AM CST/ TO 6 PM EST /5
PM CST/ TUESDAY FOR THE CUMBERLAND PLATEAU...THE FAR EAST TENNESSEE
MOUNTAINS...SOUTHWEST NORTH CAROLINA AND PART OF SOUTHWEST
VIRGINIA.

WINDS WILL INCREASE TO BETWEEN 20 AND 35 MPH WITH GUSTS AS HIGH
AS 45 MPH ACROSS THE HIGHER TERRAIN OF THE CUMBERLAND PLATEAU
REGION OF TENNESSEE EXTENDING NORTHEAST INTO LEE AND WISE
COUNTIES OF VIRGINIA. THE ADVISORY ALSO INCLUDES THE FAR EAST
TENNESSEE MOUNTAINS BORDERING NORTH CAROLINA AS WELL AS THE
HIGHER TERRAIN IN CHEROKEE AND CLAY COUNTIES IN SOUTHWEST NORTH
CAROLINA. PERSONS PLANNING ON TRAVELING TUESDAY NEED TO BE ALERT
TO THE POSSIBILITY OF SUDDEN STRONG GUSTS.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TD
000 
WWUS74 KMRX 170920
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
420 AM EST TUE JAN 17 2006

...WINDY CONDITIONS EXPECTED TODAY ACROSS EAST TENNESSEE...SOUTHWEST
VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA...

.A STRONG COLD FRONT WILL MOVE EAST ACROSS THE TENNESSEE RIVER VALLEY
TODAY...WITH A STRONG PRESSURE GRADIENT EXPECTED TO DEVELOP AHEAD OF
IT. THIS GRADIENT WILL HELP TO INCREASE SOUTHERLY WINDS ACROSS THE
REGION...ESPECIALLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET.
AS A STRONGER BAND OF SHOWERS DEVELOPS AHEAD OF THE COLD FRONT LATE
THIS MORNING INTO THE AFTERNOON HOURS...THESE STRONGER WINDS ALOFT
WILL LIKELY BE BROUGHT DOWN INTO THE VALLEYS OF THE SOUTHERN
APPALACHIAN REGION.


TNZ015>017-036>040-042-044-046-067>071-073-083>086-099>101-VAZ005-
006-008-171730-
/O.EXB.KMRX.WI.Y.0002.060117T1100Z-060118T0500Z/
HANCOCK-HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-
ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK-SCOTT-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...SEVIERVILLE...DAYTON...DECATUR...ATHENS...
MADISONVILLE...CHATTANOOGA...CLEVELAND...BENTON...GATE CITY...
LEBANON...ABINGDON
420 AM EST TUE JAN 17 2006

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

SOUTH TO SOUTHEAST WINDS WILL INCREASE TO BETWEEN 15 AND 25 MPH
TODAY ACROSS THE VALLEYS OF EAST TENNESSEE AND SOUTHWEST VIRGINIA.
STRONGER WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
DEVELOP ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. AS A STRONGER
BAND OF SHOWERS DEVELOPS AHEAD OF A COLD FRONT LATE THIS MORNING
INTO THE AFTERNOON HOURS...THESE STRONGER WINDS ALOFT WILL LIKELY
BE BROUGHT DOWN INTO THE VALLEYS OF THE SOUTHERN APPALACHIAN
REGION.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-081-082-087-
098-102-VAZ001-002-171730-
/O.EXT.KMRX.WI.Y.0002.060117T1100Z-060118T0500Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-
SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY...
CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...
DUNLAP...PIKEVILLE...COKER CREEK...JASPER...DUCKTOWN...
JONESVILLE...WISE
320 AM CST TUE JAN 17 2006 /420 AM EST TUE JAN 17 2006/

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/
TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/
TONIGHT. 

WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 50
MPH ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. AS A STRONGER
BAND OF SHOWERS DEVELOPS AHEAD OF A COLD FRONT LATE THIS MORNING
INTO THE AFTERNOON HOURS...THESE STRONGER WINDS ALOFT WILL LIKELY
BE BROUGHT DOWN INTO THE VALLEYS OF THE SOUTHERN APPALACHIAN
REGION AS WELL.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

DMG
000 
WWUS74 KMRX 171704 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1204 PM EST TUE JAN 17 2006

...WINDY CONDITIONS EXPECTED TODAY ACROSS EAST TENNESSEE...
SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA...

.A STRONG COLD FRONT WILL MOVE EAST ACROSS THE TENNESSEE RIVER
VALLEY THIS AFTERNOON AND THIS EVENING...WITH A STRONG PRESSURE
GRADIENT EXPECTED TO DEVELOP AHEAD OF IT. THIS GRADIENT WILL HELP
TO INCREASE SOUTHERLY WINDS ACROSS THE REGION...ESPECIALLY ACROSS
THE HIGHER ELEVATIONS ABOVE 2500 FEET. AS SHOWERS AHEAD OF THE
COLD FRONT CROSS THE AREA THIS AFTERNOON...STRONGER WINDS ALOFT
MAY BE BROUGHT DOWN INTO THE VALLEYS OF THE SOUTHERN APPALACHIAN
REGION.

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-172100-
/O.CON.KMRX.WI.Y.0002.000000T0000Z-060118T0500Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
1104 AM CST TUE JAN 17 2006 /1204 PM EST TUE JAN 17 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/
TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/
TONIGHT. 

WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS UP TO
50 MPH ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. SHOWERS AHEAD
OF A COLD FRONT WILL CROSS THE AREA THIS AFTERNOON AND THIS EVENING 
MAY BRING STRONGER WINDS ALOFT DOWN INTO THE VALLEYS OF THE
SOUTHERN APPALACHIAN REGION AS WELL.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

DGS
000 
WWUS74 KMRX 171955
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
255 PM EST TUE JAN 17 2006

...WINDY CONDITIONS EXPECTED TONIGHT AND TOMORROW ACROSS THE
TENNESSEE MOUNTAINS AND EXTREME SOUTHWEST NORTH CAROLINA...

.A STRONG COLD FRONT WILL MOVE EAST ACROSS THE TENNESSEE RIVER
VALLEY THIS EVENING. AHEAD OF THE FRONT...WINDS WILL BE STRONG FROM
THE SOUTH...MAINLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500
FEET. THE FRONT WILL CROSS THE APPALACHIAN MOUNTAINS AROUND
MIDNIGHT...SHIFTING WINDS TO THE WEST. WIND WILL REMAIN STRONG
BEHIND THE FRONT THROUGH THE DAY TOMORROW.

TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
002-005-006-008-172100-
/O.CAN.KMRX.WI.Y.0002.000000T0000Z-060118T0500Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
155 PM CST TUE JAN 17 2006 /255 PM EST TUE JAN 17 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

WINDS MAY GUST UP TO 35 MPH OVERNIGHT AND TOMORROW BUT ARE
GENERALLY EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.

$$

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-180400-
/O.EXT.KMRX.WI.Y.0002.000000T0000Z-060118T2100Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
255 PM EST TUE JAN 17 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY. 

WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS UP TO
50 MPH ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. WINDS WILL BE
FROM THE SOUTH THIS EVENING...THEN SHIFT TO THE WEST AROUND MIDNIGHT
AS A COLD FRONT PASSES THROUGH THE AREA. 

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING. UNSECURED OUTDOOR OBJECTS AND SOME
WEAK TREES WILL BE BLOWN OVER.

$$

DGS
000 
WWUS74 KMRX 180247
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
947 PM EST TUE JAN 17 2006

...WINDY CONDITIONS EXPECTED TONIGHT AND TOMORROW ACROSS THE
TENNESSEE MOUNTAINS AND EXTREME SOUTHWEST NORTH CAROLINA...

.SOUTHWEST TO WEST WINDS WILL INCREASE TONIGHT BEHIND A COLD
FRONT...ESPECIALLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET.
WINDS WILL REMAIN STRONG THROUGH THE DAY TOMORROW.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-181100-
/O.CON.KMRX.WI.Y.0002.000000T0000Z-060118T2100Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
947 PM EST TUE JAN 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY FOR THE
MOUNTAINS OF EAST TENNESSEE AS WELL AS EXTREME SOUTHWEST NORTH
CAROLINA. 

WEST TO SOUTHWEST WINDS WILL INCREASE TONIGHT TO BETWEEN 20 AND 30
MPH WITH GUSTS UP TO 40 MPH...ESPECIALLY ACROSS THE HIGHER
ELEVATIONS ABOVE 2500 FEET...THEN WEST WINDS OF 20 TO 35 MPH WITH
GUSTS TO 45 MPH CAN BE EXPECTED AT TIMES ON WEDNESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING. UNSECURED OUTDOOR OBJECTS AND SOME
WEAK TREES WILL BE BLOWN OVER.

$$
000 
WWUS74 KMRX 180755
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
255 AM EST WED JAN 18 2006

...WINDY CONDITIONS EXPECTED TODAY ACROSS THE HIGHER ELEVATIONS OF
FAR EAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA...

.STRONG WEST WINDS WILL CONTINUE TODAY BEHIND THE PASSAGE OF A COLD
FRONT...ESPECIALLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET.


NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-181600-
/O.CON.KMRX.WI.Y.0002.000000T0000Z-060118T2100Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
255 AM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

STRONG WEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 45 MPH...
WILL CONTINUE TODAY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING. UNSECURED OUTDOOR OBJECTS AND SOME
WEAK TREES WILL BE BLOWN OVER.

$$

DMG
000 
WWUS74 KMRX 181540
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1040 AM EST WED JAN 18 2006

...WINDY CONDITIONS WILL CONTINUE THIS AFTERNOON ACROSS THE HIGHER
ELEVATIONS OF FAR EAST TENNESSEE AND EXTREME SOUTHWEST NORTH
CAROLINA...

.STRONG WEST WINDS WILL CONTINUE TODAY BEHIND THE PASSAGE OF A
COLD FRONT...ESPECIALLY ACROSS THE HIGHER ELEVATIONS ABOVE
2500 FEET.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-182100-
/O.CON.KMRX.WI.Y.0002.000000T0000Z-060118T2100Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
1040 AM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

STRONG WEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 45
MPH...WILL CONTINUE TODAY ACROSS THE HIGHER ELEVATIONS ABOVE 2500
FEET.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING. UNSECURED OUTDOOR OBJECTS AND SOME
WEAK TREES WILL BE BLOWN OVER.

$$

DMG/MJB
000 
WWUS74 KMRX 182044
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
344 PM EST WED JAN 18 2006

...WINDY CONDITIONS WILL CONTINUE THIS EVENING ACROSS THE HIGHER 
ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS...


TNZ018-041-043-045-047-072-074-190100-
/O.EXP.KMRX.WI.Y.0002.000000T0000Z-060118T2100Z/
/O.NEW.KMRX.LW.Y.0002.060118T2100Z-060119T0100Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
344 PM EST WED JAN 18 2006

...WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON...
...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. THE
WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON. 

SOUTHWEST WINDS HAVE DIMINISHED TO BETWEEN 20 AND 30 MPH WITH GUSTS 
UP TO 40 MPH ACROSS ELEVATIONS ABOVE 2500 FEET.  THEREFORE...THE 
WIND ADVISORY HAS BEEN DOWNGRADED TO A LAKE WIND ADVISORY OVER 
PORTIONS OF THE EAST TENNESSEE MOUNTAINS.  WINDS WILL CONTINUE TO 
DECREASE THROUGHOUT THE EVENING AND SHOULD AVERAGE 15 TO 25 MPH OR 
LESS BY 800 PM EST.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. 

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES. 

$$

NCZ060-061-TNZ087-102-182145-
/O.EXP.KMRX.WI.Y.0002.000000T0000Z-060118T2100Z/
CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK...
DUCKTOWN
344 PM EST WED JAN 18 2006

...WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON. 

$$

MJB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 16, 9:30 AM EST, 6 hours 26 minutes earlier.

Area forecast discussion, Jan 16, 9:30 AM EST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
930 AM EST MON JAN 16 2006

.DISCUSSION...UNFORTUNATELY WILL HAVE TO MODIFY THE FORECAST THIS
MORNING TO ADJUST FOR REMOVAL OF SMALL POPS ACROSS AREA FOR DAYTIME
PERIOD AS RADARS/SATELLITE IMAGERY AND A COUPLE OF NEW MODEL RUNS
ARE RATHER UNIMPRESSED WITH ABILITY TO PRODUCE PRECIP UNTIL AFTER
00Z TUE. HAVING SAID THAT...NOT SURE IF I AM A BIG ENOUGH HERO TO
YANK SOUTHERN VALLEY 30 POPS DOWN TO NO MENTION IN ZONES. MAY WEASEL
OUT AND REDUCE TO 20 PERCENT WITH A LATE AFTERNOON WORDING. UNLESS
I SEE ANYTHING TO SWAY ME IN ANOTHER DIRECTION...WILL KEEP TEMP
FORECAST THE SAME. MAY HAVE TO USE MORE PESSIMISSIM FOR SKY
CONDITION ACROSS SW VA/NE TN AS LOW DECK ADVERTISED BY MODELS HAS
ARRIVED.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Jan 16, 5:00 AM EST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EST MON JAN 16 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-171000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EST (400 AM CST) MON JAN 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

DMG

Nearby

Wind Advisories in Tennessee, 2006Wind Advisories in Virginia, 2006Wind Advisories in North Carolina, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.